Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Grand Rapids, MI

July 18, 2015Mason County, Muskegon County, Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2015, 8:31 AM EDT for Mason County, Muskegon County, Oceana County, Michigan. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 8:31 AM EDT (12:31 UTC)
Expired
Jul 18, 2015, 9:30 AM EDT
In force
59 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mason County, MI, Muskegon County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 104 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:47 AM EDTTSTM WND GST 433 Ne Pentwater, MIMESONET STATION 3 ENE PENTWATER /E6978/
Jul 18, 8:55 AM EDTTSTM WND GST 554 Sse Hart, MIMESONET STATION 4 SSE HART /AU347/
Jul 18, 8:57 AM EDTTSTM WND DMGHart, MIONE LARGE TREE CAME DOWN ON POWER LINES ON GRISWOLD STREET, KNOCKING OUT POWER TO HALF THE CITY OF HART. TIME ESTIMATED FROM RADAR.
Jul 18, 9:08 AM EDTTSTM WND DMG6 Nne Lakewood Club, MIWIRES DOWN ON E FRUITVALE ROAD AND NEAR S SHORE DRIVE AND SANDY LANE IN NORTHERN MUSKEGON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 0.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1342 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS53 KGRR 181231
SVRGRR
MIC105-121-127-181330-
/O.NEW.KGRR.SV.W.0033.150718T1231Z-150718T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
831 AM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN...
  MASON COUNTY IN WEST CENTRAL MICHIGAN...
  MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 930 AM EDT

* AT 831 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 20 MILES WEST OF MANISTEE TO 19 MILES WEST OF
  PENTWATER TO 32 MILES WEST OF MONTAGUE...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MUSKEGON...            LUDINGTON...           HART...
  MUSKEGON HEIGHTS...    ROOSEVELT PARK...      NORTH MUSKEGON...
  WHITEHALL...           MONTAGUE...            LAKEWOOD CLUB...
  RAVENNA...             SCOTTVILLE...          FRUITPORT...
  HESPERIA...            PENTWATER...           FOUNTAIN...
  FREE SOIL...           FREESOIL...            NORTON SHORES...
  DALTON...              HOLTON...              

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4417 8604 4330 8604 4329 8579 4321 8579
      4321 8591 4312 8591 4312 8627 4337 8643
      4360 8653 4367 8653 4376 8645 4383 8643
      4397 8646 4406 8651 4412 8643 4418 8639
      4418 8638
TIME...MOT...LOC 1231Z 278DEG 41KT 4431 8673 4376 8681 4334 8700 

HAIL...<1.00IN
WIND...60MPH
 
$$

NJJ
1 follow-up statement
917 
WWUS53 KGRR 181329
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
929 AM EDT SAT JUL 18 2015

MIC105-121-127-181339-
/O.EXP.KGRR.SV.W.0033.000000T0000Z-150718T1330Z/
OCEANA MI-MASON MI-MUSKEGON MI-
929 AM EDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR OCEANA...MASON AND MUSKEGON
COUNTIES WILL EXPIRE AT 930 AM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS IN MUSKEGON COUNTY.

LAT...LON 4417 8604 4330 8604 4329 8579 4321 8579
      4321 8591 4312 8591 4312 8627 4337 8643
      4360 8653 4367 8653 4376 8645 4383 8643
      4397 8646 4406 8651 4412 8643 4418 8639
      4418 8638
TIME...MOT...LOC 1327Z 278DEG 41KT 4431 8673 4376 8681 4334 8700 

$$

NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:41 AM EDT, 50 minutes earlier.

Area forecast discussion, Jul 18, 7:41 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
741 AM EDT SAT JUL 18 2015

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 329 AM EDT SAT JUL 18 2015

TODAY WILL BE THE HOTTEST DAY OF THE YEAR WITH HIGH
TEMPERATURES IN THE LOWER MID 90S INLAND OF LAKE MICHIGAN AND IT
WILL EASILY BE VERY HUMID. THE COMBINATION OF THESE WILL RESULT
IN SIGNIFICANT HEAT STRESS FOR THOSE OUTSIDE THIS AFTERNOON IN
SOUTHWEST MICHIGAN. THERE IS A GOOD CHANCE OF THUNDERSTORMS
TONIGHT AHEAD OF A COLD FRONT THAT COMES THROUGH SUNDAY MORNING. A
SECOND COLD FRONT WILL BRING YET COOLER AIR FOR THE MIDDLE OF THIS
COMING WEEK.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 329 AM EDT SAT JUL 18 2015

THE PRIMARY QUESTION IS WHAT HAPPENS TO THE MCS CROSSING MINNESOTAINTO
WISCONSIN THIS MORNING? DOES IT REACH LOWER MICHIGAN BY MIDDAY OR
DOES IF DISSIPATE? THEN NEXT QUESTION IS WILL THERE BE
THUNDERSTORMS AHEAD OF THE COLD FRONT TONIGHT? FINALLY WILL THE
TEMPERATURE REALLY MAKE IT IN TO THE LOWER TO MID 90S INLAND OF
LAKE MICHIGAN THIS AFTERNOON?

GIVEN THE SHORTWAVE RIDGING OVER LOWER MICHIGAN TODAY... AND
LOOKING AT MODEL SOUNDING IT WOULD SEEM THE AIR SHOULD BE TO DRY
ALOFT FOR THE UPSTREAM CONVECTION TO REACH LOWER MICHIGAN THIS
AFTERNOON. STILL WE WILL HAVE SURFACE BASE CAPES OVER 2500 J/KG
THIS AFTERNOON SO THE STORMS CAN NOT BE RULED OUT TOTALLY. AS A
RESULT I HAVE LOW CHANCE POPS JUST IN CASE.

THE NAM HAS 1000/925 MB THICKNESS VALUES HIGH ENOUGH FOR HIGHS IN
THE MID 90S. THE ONLY QUESTION IS WILL THERE BE TO MUCH CLOUD
COVER. GIVEN THE SHORTWAVE RIDGING I AM THINKING ANY MCS RELATEDCLOUDS
SHOULD QUICKLY MIX OUT BY MIDDAY.

IT WOULD SEE WE DO HAVE A GOOD SHOT AT THUNDERSTORMS TONIGHT GIVEN
THE COLD FRONT IS COMING THROUGH. PROBLEM IS THE UPPER JET LAGS
BEHIND.

IT WOULD BE MOSTLY SUNNY AND COOLER MONDAY BEHIND THE FRONT WITH
HIGH PRESSURE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 329 AM EDT SAT JUL 18 2015

A COUPLE OF COLD FRONTS WILL MOVE THROUGH LOWER MICHIGAN NEXT WEEK
WHICH WILL KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL; HIGHS
AROUND 80 ARE EXPECTED.

A WEAK COLD FRONT WILL MOVE SOUTH THROUGH THE CWA MONDAY NIGHT BUT
GIVEN THE TIMING AND NW FLOW ALOFT WE DON/T SEE MUCH PCPN DURING
THAT TIME. THEN HIGH PRESSURE BUILDS INTO THE GREAT LAKES FOR A FEW
DAYS RESULTING IN PARTLY CLOUDY SKIES. MUCH LESS HUMIDITY IS
EXPECTED WITH DEWPOINTS IN THE UPPER 50S TOO. THE ECMWF/GFS SHOW A
SHORT WAVE COMING THROUGH THURSDAY/THURSDAY NIGHT IN CONJUNCTION
WITH SOUTH FLOW DEVELOP AND THIS MAY PRODUCE SOME LIGHT PCPN...BUT
CONFIDENCE IS LOW ON THIS HAPPENING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 741 AM EDT SAT JUL 18 2015

THE LINE THUNDERSTORMS OVER WISCONSIN IS HEADING EAST AROUND 40
MPH AND WOULD REACH THE MKG TAF SITE AROUND 1430Z BASED ON OUR
TIMING TOOL. THEY WOULD REACH THE GRAND RAPIDS AROUND 1530Z. USING
THE EXPERIMENTAL VERSION OF THE HRRR (WHICH HAS BEEN DOING VERY
NICELY WITH THE LOCATION AND TIMING OF THESE STORMS ALL NIGHT)
BRINGS THE STORMS INTO SOUTHWEST MICHIGAN AROUND 12Z-13Z THEN
DISPATES THEM TOTALLY BY 15Z. SEEMS THE STORMS WOULD GET TO THE
MKG TAF SITE BEFORE THEY DISIPATE SO I INCLUDED THEM IN THE MKG
TAF.

ONCE THE LINE IS THROUGH SKIES SHOULD BE MOSTLY SUNNY TODAY AS I
EXPECT THE THICK LAYERED CLOUDS FROM THE MCS TO MIX OUT BY LATE
MORNING. A SECOND LINE IS EXPECTED TO FORM LATE THIS AFTERNOON AND
MOVE ONSHORE AROUND 23Z OR SO. I PUT THESE STORMS IN THE TAF
FORECAST TOO AS THE HRRR HAS BEEN CONSISTANT IN FORECASTING THEST
STORM TOO. AFTER THE STORMS MOVE THROUGH I EXPECT VFR CIGS/VSBY
THROUGH SUNDAY MORNING.

&&

.MARINE...
ISSUED AT 329 AM EDT SAT JUL 18 2015

I KEPT THE MARINE DESNE FOG ADVISORY DUE TO THE HIGH DEW POINTS.
WE MAY NEED TO LOOK AT A SMALL CRAFT ADVIOSY SUNDAY FOR WINDS.

&&

.HYDROLOGY...
ISSUED AT 330 PM EDT FRI JUL 17 2015

STREAMFLOWS AT MOST OF OUR RIVER GAUGES ARE RUNNING WELL ABOVE
NORMAL FOR THIS TIME OF YEAR. THUNDERSTORMS THIS WEEKEND MAY PRODUCE
LOCALLY HEAVY RAINFALL... WHICH WOULD LEAD TO SHORT DURATION URBAN
AND LOW LYING AREA FLOODING. A FEW RIVERS COULD RISE OUT OF THEIR
BANKS IF HEAVY RAIN FALLS WITHIN CERTAIN DRAINAGE BASINS. THE MOST
SUSCEPTIBLE RIVERS TO FLOODING WILL BE THE ONES THAT WERE AFFECTED
BY HEAVY RAIN LAST MONTH... GENERALLY THE UPPER PORTION OF THE GRAND
RIVER BASIN (IONIA-LANSING-JACKSON AREAS) AND THE KALAMAZOO BASIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR
     MIZ056>059-064>067-071>074.

LM...DENSE FOG ADVISORY UNTIL 8 AM EDT SUNDAY FOR LMZ844>849.

&&

SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...04
AVIATION...WDM
HYDROLOGY...CAS
MARINE...WDM
Hazardous weather outlook, Jul 18, 5:20 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
520 AM EDT SAT JUL 18 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
520 AM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG NORTH OF A MUSKEGON TO ALMA LINE WILL MIX OUT
BY MID MORNING.

HEAT INDEX VALUES WILL REACH BETWEEN 100 AND 105 DEGREES FOR
SEVERAL HOURS THIS AFTERNOON. THERE IS A SIGNIFICANT RISK FOR
HEAT EXHAUSTION FOR ANYONE WHO IS OUTSIDE OF A SIGNIFICANT LENGHT
OF TIME.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THE STRONGEST STORMS MAY HAVE LARGE HAIL AND
DAMAGING WINDS. ANY STORM MAY HAVE VERY HEAVY RAINFALL THAT MAY
LEAD TO BRIEF FLOODING OF ROADS AND SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS SUNDAY AS A COLD FRONT
MOVES THROUGH THE AREA. THE THREAT FOR THESE STORMS IS GREATEST IN
THE INTERSTATE 69 AREA DURING THE EARLY TO MID AFTERNOON.

ANOTHER FRONTAL SYSTEM MAY BRING MORE THUNDERSTORMS TO THE AREA
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO SUNDAY
AFTERNOON.

LMZ844>849-190930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
520 AM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL IS EXPECTED THROUGH TONIGHT.

SCATTERED THUNDERSTORMS... SOME OF WHICH MAY HAVE GUSTY WINDS AND
HAIL ARE EXPECTED FROM LATE MORNING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO SUNDAY
AFTERNOON.

WDM

In the hours before

Special weather statement, Jul 18, 8:14 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
814 AM EDT SAT JUL 18 2015

MIZ037>039-043>045-050-051-056-057-064-071-181415-
MECOSTA-VAN
BUREN-MUSKEGON-OCEANA-OSCEOLA-MASON-LAKE-KENT-NEWAYGO-MONTCALM-
MUSKEGON-OTTAWA-ALLEGAN-MASON-OCEANA-OTTAWA-
814 AM EDT SAT JUL 18 2015

... STRONG THUNDERSTORMS ON THE WAY ...

AT 813 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 30 MILES WEST OF MANISTEE TO 32 MILES EAST OF
SHEBOYGAN TO 18 MILES EAST OF ST. FRANCIS...AND MOVING EAST AT 45
MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...MUSKEGON...HOLLAND...BIG RAPIDS...GRAND HAVEN...
LUDINGTON...ALLEGAN...HART...NEWAYGO...EVART...WHITE CLOUD...
BALDWIN...WYOMING...KENTWOOD...WALKER...MUSKEGON HEIGHTS...EAST GRAND
RAPIDS...HUDSONVILLE...ROCKFORD AND ZEELAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4382 8643 4406 8651 4417 8639 4385 8509
      4374 8509 4329 8526 4236 8577 4252 8624
      4271 8621 4302 8623 4362 8654
TIME...MOT...LOC 1213Z 290DEG 39KT 4423 8694 4382 8708 4302 8751

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:06 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren39 min
Jul 18, 7:59 AM EDTSpecial Marine WarningGRR31 min
Jul 18, 8:14 AM EDTSpecial Weather StatementGRRKent, Lake, Mason, Mecosta, Muskegon, Newaygo and 2 more2 hr
Jul 18, 8:25 AM EDTSpecial Marine WarningGRR95 min
Jul 18, 9:04 AM EDTSpecial Marine WarningGRR56 min
Jul 18, 9:07 AM EDTSevere Thunderstorm WarningGRROttawa38 min
Jul 18, 9:11 AM EDTSpecial Weather StatementGRRLake, Mecosta, Montcalm, Newaygo, Osceola64 min
Jul 18, 9:41 AM EDTSpecial Weather StatementGRRAllegan, Barry, Ionia, Kent64 min
Jul 18, 10:40 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more95 min
Jul 18, 4:57 PM EDTSpecial Marine WarningGRR2 hr
Jul 18, 5:35 PM EDTSpecial Weather StatementGRRMuskegon, Oceana, Ottawa, Van Buren55 min
Jul 18, 5:39 PM EDTSpecial Marine WarningGRR96 min
Jul 18, 6:39 PM EDTSevere Thunderstorm WarningGRRVan Buren51 min
Jul 18, 6:56 PM EDTSevere Thunderstorm WarningGRRKalamazoo49 min
Jul 18, 7:07 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry38 min
Jul 18, 7:31 PM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Gratiot, Ingham, Ionia and 5 more119 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.